Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what exactly are the risks and side effects of meds
Jan 24, 2005

I was just diagnosed HIV+. From previous HIV test and I figure the earliest I was infected was late 2000. My CD4+ is 214 VL 29,450. I was immidiatly put on Combivir and Sustiva. It seems this is a fast progression and i haven't even had the chance to thouroughly researsh going on meds.I started any way from what i've read under 350CD4 is when to start. I know most want to delay taking meds until absolutly necessary. My question is why? What damages will they cause? also why did my hiv progress so fast? What are the long term effects of these drugs? thanks.

Response from Dr. Holodniy

All your questions are excellent ones. Probably the best place to start, here at the body at: http://www.thebody.com/treat/antivir.html, or project inform: http://www.projinf.org/. Although it is heavy reading, take a look at the US national treatment guidelines at: http://www.aidsinfo.nih.gov/. That is what the doctors use.



Previous
False Positive?
Next
Why am I off my meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement